Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 38, NWS Tallahassee, FL

August 23, 20254 counties in Georgia

NWS Tallahassee, FL issued this flash flood warning at Aug 23, 2025, 7:04 PM EDT for 4 counties in Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 7:04 PM EDT (23:04 UTC)
Expired
Aug 23, 2025, 8:00 PM EDT
In force
56 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Brooks County, GA, Colquitt County, GA, Cook County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WGUS52 KTAE 232304
FFWTAE
GAC027-071-075-185-240215-
/O.NEW.KTAE.FF.W.0038.250823T2304Z-250824T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
704 PM EDT Sat Aug 23 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northwestern Brooks County in south central Georgia...
  Southeastern Colquitt County in south central Georgia...
  Southwestern Cook County in south central Georgia...
  Northwestern Lowndes County in south central Georgia...

* Until 1015 PM EDT.

* At 704 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Moultrie, Morven, Berlin, Barney, Greggs, Spence Airport and 
  Pineboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3119 8370 3112 8352 3098 8339 3093 8356
      3102 8370 3110 8379

FLASH FLOOD...RADAR INDICATED

$$

DR
1 follow-up statement
045 
WGUS72 KTAE 240000
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
800 PM EDT Sat Aug 23 2025

GAC027-071-075-185-240010-
/O.CAN.KTAE.FF.W.0038.000000T0000Z-250824T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brooks GA-Colquitt GA-Cook GA-Lowndes GA-
800 PM EDT Sat Aug 23 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN BROOKS, 
SOUTHEASTERN COLQUITT, SOUTHWESTERN COOK AND NORTHWESTERN LOWNDES 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1100 PM EDT for portions of 
south central and southwest Georgia.

A Flood Watch remains in effect until 1100 PM EDT for portions of 
south central and southwest Georgia.

&&

LAT...LON 3119 8370 3112 8352 3098 8339 3093 8356
      3102 8370 3110 8379

$$

DR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:15 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 23, 2:15 PM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Sat Aug 23 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Sunday)
Issued at 124 PM EDT Sat Aug 23 2025

Isolated showers and thunderstorms linger across parts of South GA
and the FL Big Bend tonight, but should be on a diminishing trend
from waning instability. Attention then shifts to fog potential
nearly areawide through sunrise, especially where the heaviest rains
end up falling. Guidance is insistent on development overnight into
early tomorrow morning, and hone in on AL/GA the most. This
possibility is accounted for in the point-and-click wx grids with
the mention of "patchy fog". Either way, expect thick cloud cover
thanks to the presence of a stubborn frontal boundary amidst a very
moist airmass. Low temperatures dip into the low 70s.

On Sunday, the quasi-stationary front sags a bit more south while
its parent mid-level shortwave pivots eastward. These shifting
features prompts the highest Precipitable Water, and subsequent axis
of precipitation to the Eastern FL Big Bend and offshore marine
zones. Expect maritime convection to flourish once again during the
morning hrs before giving way to inland development. It appears the
seabreeze will act as an additional focus for afternoon
showers/thunderstorms, along the I-10 corridor, capable of locally
heavy rain, gusty winds, and frequent lightning. Isolated flash
flooding would be the main threat with locations in the Suwannee
Valley under a Marginal Risk (level 1 of 4) for Excessive Rainfall
in the Day 2 WPC Outlook. High temperatures are forecast to be in
the upper 80s to about 90 degrees.

&&

.SHORT TERM AND LONG TERM...
(Sunday night through Friday)
Issued at 124 PM EDT Sat Aug 23 2025

A break to the recent summer heat will arrive this week.

Stationary boundary will remain draped from the Florida panhandle
northeast to southeast Georgia Sunday night into Monday. The
supporting mid level trough will be in the process of being
absorbed into the longer wave trough as it digs southeast.
Upstream, a cold front will push south through the Mid-South and
this feature is on the leading edge of cooler and drier air from a
1025mb surface high sliding south into the northern Plains. This
front will slide into the area Monday into Tuesday and overtake
the stationary boundary while moving south of the area Tuesday and
Wednesday. PWATs will fall below an inch at most locations north
of the eastern Big Bend and rain chances will follow suit, just
20-30% in the eastern Big Bend Tuesday and Wednesday. Of note,
rain chances were reduced 10-20% (mainly over the Gulf waters)
through late week as the model trends have been for drier air to
penetrate further south and NBM appears a little overdone on
chances. A secondary, reinforcing cold front will swing through
midweek as the surface high reaches the Ohio Valley and a wedge of
dry air gets entrenched towards the Gulf coast, further adding to
the notion to reduce rain chances.

Northerly flow will bring down drier air with dewpoints falling
into the mid 50s across the wiregrass to mid 60s in the eastern
Florida Big Bend. In turn, highs Tuesday through Friday will be
low to mid 80s in southeast Alabama and adjacent southwest Georgia
to around 90 degrees near the coast.

&&

.AVIATION...
(18Z TAFS)
Issued at 124 PM EDT Sat Aug 23 2025

Flight restrictions from thunderstorms is the main concern thru
early evening. All TAF sites have either prevailing VCTS or TEMPO
for TSRA to acct. The focus shifts to low stratus spreading from
NE to SW. Guidance is adamant that IFR or lower cigs develop at
ABY/VLD/DHN and perhaps into TLH in addition to some patchy fog.
There are even some indications of flirting with airport minimums
north of the FL state line. Conditions are fcst to slowly improve
with MVFR likely sticking around until tmrw aftn.

&&

.MARINE...
Issued at 124 PM EDT Sat Aug 23 2025

A stationary boundary will hang around the area this weekend into
Monday bringing showers and thunderstorms to the Gulf waters while
keeping winds fairly light and from the west to northwest. As a
cold front moves through later Monday into Tuesday, winds will
clock around out of the northwest to northeast and become moderate
at times over the open Gulf waters. Cautionary- level winds
cannot be ruled out over the western waters by Tuesday and
Wednesday with seas building to 2 to 3 feet. Rain chances decrease
for mid-week over the waters. Winds and seas slowly decrease
heading towards the end of the work week.

&&

.FIRE WEATHER...
Issued at 124 PM EDT Sat Aug 23 2025

Patchy fog is possible nearly areawide tomorrow morning. Rainfall
axis shifts mainly to the seabreeze zone towards the
I-10 corridor Sunday afternoon as the front responsible for
wetting rains the past couple days sags southward. Pockets of low
dispersions briefly overtake parts of SW GA.

A dry post-frontal airmass with building high pressure and
northerly winds effectively shuts down convection Monday-Tuesday.
Exceptions are along the immediate coast into the Eastern FL Big
Bend where seabreeze convergence is expected. High dispersions
appears to encroach on the Wiregrass Region on Monday thanks, in
part to 6000+ ft mixing heights. Relative humidity is forecast to
bottom out in the 40s by Tuesday!

&&

.HYDROLOGY...
Issued at 124 PM EDT Sat Aug 23 2025

Flood watch remains for southwest Georgia counties from Grady
County north to Lee County and points eastward through 11PM ET.

A stationary boundary will remain draped through the area until
Monday when a stronger cold front will overtake this front while
pushing south of the region. Much drier air will filter into the
region beginning Tuesday with little rainfall expected through
late week.

Until then, flash flood guidance values have diminished to about
2 to 2.5 inches within 1 hour or around 3 to 4 inches within 3
hours across the Alabama and Georgia Counties. with 3 to 3.5
inches within an hour across the Florida counties. Latest CAMs
show activity through the Florida counties now through the
afternoon with additional convection increasing through much of
southwest Georgia in the flood watch. Storms will slowly diminish
heading into the overnight hours. Therefore the risk for flooding
is now through late evening with efficient and slow moving
thunderstorms.

With the heavy rainfall over our Georgia counties the last couple
days, some of the rivers are beginning to rise. Namely, this is the
upper Ochlockonee River near Thomasville and the Withlacoochee River
above Valdosta. Both of these are forecast to rise into action
stage, but chances for minor flooding are very low. Farther north,
many of the Georgia rivers can take the extra rainfall and remain
below flood stage. However, some of the smaller creeks and streams
could reach bankfull should heavy rainfall fall over the smaller
basins.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   73  89  72  91 /  40  40  10  30
Panama City   75  89  75  91 /  40  20  20  20
Dothan        72  87  70  90 /  10  10  10  10
Albany        72  86  71  90 /  30  20  10  10
Valdosta      72  86  71  91 /  40  20  10  20
Cross City    74  87  73  92 /  40  50  30  40
Apalachicola  76  88  76  89 /  40  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch until 11 PM EDT this evening for GAZ125>131-145>148-
     157>161.

AL...None.
GM...None.
&&

NEAR TERM...IG3
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...IG3
MARINE...Scholl
FIRE WEATHER...IG3
HYDROLOGY...Scholl

In the hours before

Special weather statement, Aug 23, 2:17 PM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
217 PM EDT Sat Aug 23 2025

FLZ018-027>029-118-127-128-231900-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-Lafayette FL-
217 PM EDT Sat Aug 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAFAYETTE...
SOUTHEASTERN WAKULLA...SOUTHWESTERN JEFFERSON AND NORTHERN TAYLOR
COUNTIES THROUGH 300 PM EDT...

At 217 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dowling Park to near Perry to 18 miles
east of Woodville to near St. Marks to 7 miles southwest of
Crawfordville. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, St. Marks, Perry, Crawfordville, Sopchoppy, Newport, Pinland,
Hells Half Acre, Buckville, Cabbage Grove, Panacea, Scanlon, Medart,
Buckhorn, Foley, Perry-Foley Airport, San Pedro Junction, Liveoak
Island, Hampton Springs, and Goose Pasture.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3001 8309 2998 8396 3003 8408 3001 8422
      2996 8424 2996 8430 3002 8449 3018 8451
      3026 8346 3026 8326 3011 8323 3010 8313
TIME...MOT...LOC 1817Z 292DEG 31KT 3018 8324 3006 8359 3018 8393 3017
8416 3012 8445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Local storm report, Aug 23, 6:20 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
620 PM EDT Sat Aug 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      2 WNW Valdosta Regional 30.79N 83.30W
08/23/2025                   Lowndes            GA   Public

            Signs put up near mile marker 14 southbound,
            blocking one lane briefly.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:01 PM EDTAreal Flood AdvisoryTAEBerrien, Colquitt, Cook, Mitchell, Tift, Worth3 hr
Aug 22, 8:24 PM EDTFlash Flood WarningTAEColquitt, Mitchell, Worth2 hr
Aug 22, 8:48 PM EDTAreal Flood AdvisoryTAEBaker, Dougherty, Mitchell, Worth3 hr
Aug 22, 9:07 PM EDTFlash Flood WarningTAEDougherty, Mitchell109 min
Aug 22, 9:21 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Tift, Turner, Worth3 hr
Aug 22, 9:30 PM EDTFlash Flood WarningTAEBen Hill, Irwin3 hr
Aug 22, 10:10 PM EDTAreal Flood AdvisoryTAEWorth2 hr
Aug 23, 4:55 PM EDTAreal Flood AdvisoryTAEBrooks, Lanier, Lowndes3 hr
Aug 23, 5:53 PM EDTFlash Flood WarningTAELowndes76 min
Aug 23, 5:56 PM EDTAreal Flood AdvisoryTAEBerrien, Irwin, Tift3 hr
Aug 23, 6:31 PM EDTAreal Flood AdvisoryTAEBrooks, Colquitt, Cook, Lowndes3 hr

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.